Heart & Cardiology/night sweats, SVT and medication
Expert: Mustafa Ahmed MD - 2/27/2015
Question Asking this on behalf of my father and I am worried daughter with some medical knowledge (neuro Physio). My 67 year old father has been experiencing several night sweats a night (having to change night clothes each time). He has been having a racing heart regularly and usually settles on own but yesterday was admitted to emergency dept with HR of 210. He had 2 shots of Adenazene (?) which bought it back to normal. He is a non smoker who has been on Antihypertensives for several years and statins and more recently started on Anti gout tablets as he has been having terrible gout flare ups. As he was worried about side effects of all the tablets as it seemed this racing heart could be due to this. With doctors consent he came off everything (BP remained stable and roughly 135/85, but symptoms not got better and I think a little worse. What is your opinion please it would be very much appreciated.... he has been referred to a Cardiologist. Obviously I am concerned with the speed we need to move with this... Many thanks in advance
It sounds like he had a heart rhythm known as a supra ventricular tachycardia, that responded to adenosine. These are not typically life threatening. I would follow up with a cardiologist in a routine fashion and ask the following questions. What kind of heart rhythm is is? What is the pumping function of the heart and is there any underlying structural heart disease? Can this be controlled with medicines?. Typically a medicine such as a beta blocker will be used initially. Im not sure about the night sweats, and its important to find out whats causing these as underlying illnesses can be associated with SVT and treatment of the illness may result in resolution of the SVT.